MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following the cataract surgery with intraocular lens implant procedure, lens found to have long linear scratch on the posterior face of the optic, right through the visual axis immediately after injection.Scratches are oriented 6-12 o¿clock.Upon injection, the scratch was at 3-9 o¿clock, but when positioned the lens into the bag, surgeon rotated it about 90 degrees clockwise to arrive at the 6-12 orientation.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in the lens case.Viscoelastic was observed on the lens.The lens has a long narrow scratch on the posterior surface of the lens.The scratch extends from the center toward one optic/haptic junction area.This type of narrow scratch has been associated with instruments used to grasp the lens (metal forceps).Qualified associated products were indicated.The root cause for the observed lens damage could not be determined.No problem was found with the associated cartridge.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that the incident identified during surgery.Immediately upon insertion of the iol.There was no patient harm.

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15154794
Report Number1119421-2022-01696
Device Sequence Number17442328
Product Code HQL
UDI-Device Identifier00380655093306
UDI-Public00380655093306
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.255
Device Lot Number12752630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; MONARCH INJECTOR; VISCOAT
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale